Alert archive / Louisiana / Flash Flood Warnings in 1997

Flash Flood Warning 57, NWS Shreveport, LA

May 30, 1997Union Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at May 30, 1997, 9:44 PM CDT for Union Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 1997, 9:44 PM CDT (02:44 UTC)
Expired
May 31, 1997, 12:45 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2099 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2099 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 310244
FFWSHV
LAC111-310545-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT FRI MAY 30 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHEAST LOUISIANA
 
   ...UNION PARISH
 
DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE STRONG THUNDERSTORMS
OVER UNION PARISH PRODUCING LOCALLY HEAVY RAINFALL. DOPPLER ESTIMATES OF
NEAR THREE INCHES PER HOUR WERE COMMON ACROSS MAINLY THE EASTERN HALF OF
THE PARISH AND DUE TO THE SLOW MOVEMENT OF THE STORMS...AN ADDITIONAL
ONE TO TWO INCHES WILL BE LIKELY TONIGHT.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE QUICKLY TO HIGHER GROUND.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONEvD
IMMEDIATELY.
 
13/18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 9:09 PM CDT, 35 minutes earlier.

Area forecast discussion, May 30, 9:09 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT FRI MAY 30 1997

DOPPLER WEATHER RADAR AND SURFACE ANALYSIS INDICATED FRONT FROM
KTXK TO NEAR KTYR THIS PM. PRECIPITATION DROPPING OFF BEHIND THE
FRONT WITH DECREASING TREND AHEAD OF THE FRONT OVER PARTS OF
E TX AND NW LA. SHOWERS AND THUNDERSTORMS CONTINUING OVER SW AR ZONES
...SOUTHERN SECTIONS OF NE TX ZONES...WITH DEVELOPING ACTIVITY
OVER PARTS OF NE LA SW INTO W CENTRAL LA. WILL SUGGEST A REGROUPING
OF N LA ZONES TO REFLECT CURRENT TREND IN THUNDERSTORMS AS WELL AS
THE NORTHERN SECTIONS OF NE TX ZONES.

SIX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:34 PM CDTSevere Thunderstorm WarningSHVNatchitoches56 min

Nearby

Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.